Arkansas, 2003

Damaging Wind in Arkansas, June 10, 2003

June 10, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 10, 2:43 PM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 10, 2:43 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 PM CDT TUE JUN 10 2003

A COLD FRONT EXTENDS ACROSS NORTHERN MISSOURI THROUGH KANSAS AND
OKLAHOMA. THIS FRONT WILL SLOWLY MOVE INTO MISSOURI TONIGHT.
ABUNDANT CLOUDINESS IS NOTED ON THE SATELLITE IMAGES ACROSS
ARKANSAS. KLZK RADAR NOTES SHOWERS AND THUNDERSTORMS IN OKLAHOMA
MOVING INTO WEST AND NORTHWEST ARKANSAS. MODELS ARE IN AGREEMENT
WITH THE DEVELOPMENT OF AN MCS TONIGHT ACROSS OKLAHOMA AND MOVING
INTO MISSOURI AND ARKANSAS LATE TONIGHT. THE ETA HAS THE SYSTEM A
LITTLE WEAKER THAN THE GFS. WILL GO WITH A BLEND OF GFS AND ETA. THE
UPPER LOW WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY. AN UPPER
TROUGH WILL HANG AROUND THROUGH THE FIRST HALF OF THE WEEKEND. THE
COLD FRONT WILL MOVE INTO ARKANSAS SATURDAY MORNING BUT NOT MOVE
THROUGH THE STATE UNTIL TUESDAY MORNING. THIS WILL BE A SLOW MOVING
FRONT WITH SEVERAL SHORT WAVES MOVING ALONG IT. THEREFORE...HEALTHY
AMOUNTS OF RAINFALL ARE EXPECTED BETWEEN NOW AND THE END OF THE
WEEKEND. NEARLY AN INCH OF RAINFALL IS EXPECTED IN SOME LOCATIONS
TONIGHT...MAINLY NORTH AND CENTRAL SECTIONS.

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. SOUTH
AND SOUTHWEST WINDS WILL CONTINUE TO BRING WARMTH AND HUMIDITY UP
FROM THE GULF OF MEXICO. LOWS WILL GENERALLY BE AROUND 70 DEGREES TO
THE UPPER 80S OR LOWER 90S.

HRO   68  83  66  83 /  80  80  40  50
LIT   72  87  72  87 /  60  60  50  60
HOT   73  86  72  87 /  60  60  50  60
PBF   73  87  72  87 /  40  40  50  70

.LZK...NONE.

51
Hazardous weather outlook, Jun 10, 4:00 AM CST, 16 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT ALONG THE GULF COAST WILL HEAD NORTH TODAY...SPREADING
WARMER...MORE HUMID AND UNSTABLE AIR ACROSS ARKANSAS. NORTH OF THE
FRONT...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING
MAINLY NORTH OF LITTLE ROCK. MEANWHILE...A COLD FRONT WILL APPROACH
FROM THE NORTHWEST TONIGHT. THE FRONT WILL UTILIZE AN UNSTABLE
ATMOSPHERE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
IN THE NORTHWEST HALF OF THE STATE. SOME OF THE STORMS MAY BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT APPROACHING THE STATE TONIGHT WILL STALL NEAR THE
ARKANSAS AND MISSOURI BORDER WEDNESDAY INTO THURSDAY. ON
FRIDAY...THE FRONT WILL LIFT TO THE NORTH...WITH A STORM SYSTEM
DRAGGING YET ANOTHER COLD FRONT TOWARD THE REGION OVER THE WEEKEND.
THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH AT LEAST
SUNDAY...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING.
SEVERE WEATHER WILL REMAIN POSSIBLE...WITH LOCALLY HEAVY RAINFALL
MAINLY FROM NORTHERN INTO CENTRAL ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER
POSSIBLE ACROSS THE NORTHWEST HALF OF ARKANSAS.

46

The radar

The Little Rock radar (KLZK), 154 km away, was scanning. The volume nearest the first event began at 01:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
June 10, 8:00 PM CST
Where
Pike County, 5 mi SE of Murfreesboro
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -93.617

Thunderstorm winds blew down some trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362844.